| || |
What are the best prescription meds to get off of Vicodin?
What are the best prescription meds to get off of Vicodin?
I know there is 1 inparticualr but I cant remember the name at all so i cant search for it. Does Chantix work? Which is the best? I want to avoid rehab and seeing specialists unless of course that what it takes. But is there anything I can get from my regular doctor. I have been on about 10 Vicodin a day for 2 years. Within that year, I did quit cold turkey and un-aided for 2 months but then went to Vegas with buddies and thought what a great place to use them again. It has not affected my work or my parenting skills, but my wife is over it and wants me to stop. I am even afraid she may use it against me as she has been really threatening me about it. I want off but am afraid I cnat do it alone. Anyone, anyone, Bueller, Bueller??? Thank you.
Here you go
Below is the Thomas recipe Dave sends people. I think the drug your thinking of is Klonopin...this is what the Haight Ashbury Clinic in SF uses...they actually gave me a Klonopin patch to give me a constant stream of the med.
It works! Keep us posted
Pain, Addiction & Withdrawal Support
> The Thomas Recipe for Cold Turkey Withdrawal
PLEASE NOTE: I am not a doctor, simply a long-time Rx opiate junkie who has had many opportunities to develop a way to detox. This is a recipe for at-home self-detox from opiates based on my experience as well as that of many other addicts. It is not intended as professional medical advice. It is always wise to make sure none of the recipe ingredients or procedures conflict with medications you may be taking. Likewise, if you have any medical condition, disease, allergy or any other health issue, consult your doctor before using the recipe. Thanks, Thomas
If you can't take time off to detox, I recommend you follow a taper regimen using your drug of choice or suitable alternate -- the slower the taper, the better.
For the Recipe, You'll need:
1. Valium (or another benzodiazepine such as Klonopin, Librium, Ativan or Xanax). Of these, Valium and Klonopin are best suited for tapering since they come in tablet form. Librium is also an excellent detox benzo, but comes in capsules, making it hard to taper the dose. Ativan or Xanax should only be used if you can't get one of the others.
2. Imodium (over the counter, any drug or grocery store).
3. L-Tyrosine (500 mg caps) from the health food store.
4. Strong wide-spectrum mineral supplement with at least 100% RDA of Zinc, Phosphorus, Copper, Magnesium and Potassium (you may not find the potassium in the same supplement).
5. Vitamin B6 caps.
6. Access to hot baths or a Jacuzzi (or hot showers if that's all that's available).
How to use the recipe:
Start the vitamin/mineral supplement right away (or the first day you can keep it down), preferably with food. Potassium early in the detox is important to help relieve RLS (Restless Leg Syndrome). Bananas are a good source of potassium if you can't find a supplement for it.
Begin your detox with regular doses of Valium (or alternate benzo). Start with a dose high enough to produce sleep. Before you use any benzo, make sure you're aware of how often it can be safely taken. Different benzos have different dosing schedules. Taper your Valium dosage down after each day. The goal is to get through day 4, after which the worst WD symptoms will subside. You shouldn't need the Valium after day 4 or 5.
During detox, hit the hot bath or Jacuzzi as often as you need to for muscle aches. Don't underestimate the effectiveness of hot soaks. Spend the entire time, if necessary, in a hot bath. This simple method will alleviate what is for many the worst opiate WD symptom.
Use the Imodium aggressively to stop the runs. Take as much as you need, as often as you need it. Don't take it, however, if you don't need it.
At the end of the fourth day, you should be waking up from the Valium and experiencing the beginnings of the opiate WD malaise. Upon rising (empty stomach), take the L-Tyrosine. Try 2000 mgs, and scale up or down, depending on how you feel. You can take up to 4,000 mgs. Take the L-Tyrosine with B6 to help absorption. Wait about one hour before eating breakfast. The L-Tyrosine will give you a surge of physical and mental energy that will help counteract the malaise. You may continue to take it each morning for as long as it helps. If you find it gives you the "coffee jitters," consider lowering the dosage or discontinuing it altogether. Occasionally, L-Tyrosine can cause the runs. Unlike the runs from opiate WD, however, this effect of L-Tyrosine is mild and normally does not return after the first hour. Lowering the dosage may help.
Continue to take the vitamin/mineral supplement with breakfast.
As soon as you can force yourself to, get some mild exercise such as walking, cycling, swimming, etc. This will be hard at first, but will make you feel considerably better.
Good luck with getting off Vicodin. You probably already know this, but Vicodin contains a lot of tylenol which is really bad for your liver, so you're doing yourself some good.
Taper down some if you can, then quit. I just quit a HUGE Oxycontin habit 12 days ago...I'm just now starting to feel somewhat normal again, whatever that is.
Again, good luck, stay plugged in here if you need people to talk to that know what you're going through. Most of us (including me) have been through withdrawals at least once.....
I recommend using Clonidine as a non addictive and effective substitute to Klonopin or Valium.
Its helped myself and a lot of others here.
I'd try it first before the others.
Hi, it's been 13 days now and i'm finally starting to feel human. I tryed to do this alone and at home and NO WAY could I do it. My regular Dr. wouldn't help me with anything that was a controlled substance and put me on some other stuff that was no more helpful than a sugar pill. I felt as if I was living through HELL in my own skin! I went to the ER one eve and they gave me the cloidine patch to wear for a week and gave me 2 ativan and sent me home. If I needed anymore help I would just have to come back to the ER. Now come on, can't do that everyday till your done!! Sooo I went to a new Dr, an internest, MD, and told him my whole embarrassing ordeal and that if I never see another Vicodin in my life it would be too soon!!! He started me on 2 Valium twice a day for the first 3 days and sleeping pill at night, then 1 valium twice a day for 3 days and sleeping pill at night, then 1 valium 1 time a day for 4 days and sleeping pill at night. Now I go back to him tomorrow and I'm now on the 1 valium 1 time a day so we'll see what he say's. All I know is that the pain and pure hell and shame I've been through, not to mention what I've put my very understanding and supportive Husband through is more than I ever want to go through again, IT IS NOT WORTH IT!! Hope I haven't bored everyone to tears but I just wanted to share this. I pray for everyone going through this, It's HARD!!! but it's do-able